MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of 55 mm abdominal aortic aneurysm on (b)(6) 2013.It was reported that when the patient returned for follow up approximately 5 years post the index procedure it was noted that the patient possibly had a type iii endoleak associated with a graft tear or hole in the area of the main trunk of the bifurcated stent graft system.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Section information references the main component of the system.Other relevant device(s) are: product id: etbf3216c145e, serial/lot#: unknown, ubd: unknown, udi#:unknown film analysis summary: the reported fabric hole was confirmed; however, the exact cause could not be determined from the limited films provided.Pre-implant films were not available, and post-implant ct¿s were not provided and a more comprehensive assessment of the patient¿s anatomy and stent graft in-vivo configuration could not be performed.In addition, recent ct¿s and additional contrast angiograms during the catheter interrogation which may have revealed an endoleak were not available for review.Three (3) still angiograms during an intervention on an unknown study date were returned.The films were non-contrast with no visible scale; therefore, no assessment of any endoleak or stent graft/vessel patency could be performed, the location of the device relative to the visceral vessels is unknown, and no stent graft or vessel measurements could be performed.The films revealed that an endurant stent graft system had been implanted into the patient.Multiple coils were also seen having previously been placed near the ipsi limb at the level of the gate ring.A catheter of unknown size was seen placed up the right/ipsi limb and into the proximal margin of the bifurcate aortic body, and was directed toward the lateral-right wall of the bifurcate mid-body near the stent ring #3; the catheter/wire appeared to have passed through the fabric and into the aaa sac indicating a likely fabric hole.The cause of the hole could not be determined.Analysis of the returned films did not reveal any stent graft characteristics that could explain the observed event.No obvious stent graft issues were seen near the vicinity of this likely fabric hole, and the bifurcate aortic body was essentially straight along its length with no observed stent ring overlapping.It is possible that external abrasion, possibly from calcification, may have contributed to a fabric tear.No images were seen during contrast injection from above the level of the renals prior to the catheter interrogation; therefore, the assessment of any potential type iiib fabric endoleak which may have occurred via this likely fabric hole could not be performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8154341
Report Number2953200-2018-01676
Device Sequence Number10825948
Product Code MIH
UDI-Device Identifier00613994991591
UDI-Public00613994991591
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2015
Device Model NumberETLW1616C124E
Device Catalogue NumberETLW1616C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1